Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes itchy reddish patch in the groin area?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4236 Questions

default
Posted on Sat, 3 Sep 2016 in Skin Hair and Nails
Question: My 62yo mom has developed an itchy red patch in her groin, 16 days after her L-THR for a dysplastic hip. What is it and can it pass on to the prosthesis? Really afraid.

She had a UTI at the time of surgery but was given antibiotic (levofloxacin) for 10 days at the hospital before discharge. Could this rash be caused because she hasnt showered yet and uses wet wipes after passing urine/stools on the toilet seat?
doctor
Answered by Dr. Asmeet Kaur Sawhney 31 minutes later
Brief Answer:
Intertrigo, steroid antifungal cream and antihistaminic

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I am Dr Asmeet Kaur Sawhney, a dermatologist.
I have reviewed the attached photograph and your mother has developed intertrigo which is basically inflammation of the body folds.
Don't worry as it is just an inflammation of the superficial skin and won't spread to the prosthesis.
It can be related to her not using the shower or because of the increased moisture in this area.
If I was her treating doctor I would recommend her to apply a mild steroid antifungal combination like clotrimazole beclomethasone containing cream on this affected red area twice daily for 10 days along with antihistaminic like tablet levocetrizine 5 mg once or twice daily depending on the intensity of itching.
Moreover ask her to keep this area clean and dry, stay in cool airy environment and wear loose cotton clothes including the undergarments.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 8 hours later
Hi Dr. Asmeet
Thanks for your reply.
I spoke to her OS and he prescribed SURFAZ-SN cream and check again after 2 days. However, he didn't prescribe any tablet. Do you think that's enough? What is an antihistaminic? Mom doesn't have the itching right now.
doctor
Answered by Dr. Asmeet Kaur Sawhney 10 hours later
Brief Answer:
Omit tablet if no itching, continue with the cream

Detailed Answer:
Yes your mother can apply surfaz sn cream on the affected patch twice daily for 3-4 days.
Antihistaminic are medicines to reduce itching.
If currently she is not having itching she can omit the tablet and can continue with the cream only.
I think cream alone will be sufficient if there is no itching.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 3 hours later
Great, thanks doctor. What if I apply the cream 3-4 times?
doctor
Answered by Dr. Asmeet Kaur Sawhney 20 minutes later
Brief Answer:
No need to apply cream for 3-4 times in a day

Detailed Answer:
Application of the cream for two times in a day is sufficient.
No need to apply it 3-4 times in a day as it won't have any added benefits and can cause side effects of thinning of skin,
increased redness and stretch marks if used for a prolonged time.
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 33 hours later
Thanks Dr.. Can you tell me if my red blisters all over body are similar? Are these insec bites? Pls suggest me what to apply. Thx. t
doctor
Answered by Dr. Asmeet Kaur Sawhney 8 hours later
Brief Answer:
Either eczematous dermatitis or insect bite hypersensitivity reaction

Detailed Answer:
I have reviewed the attached photograph and it is either eczematous dermatitis or insect bite hypersensitivity reaction.
If I was your treating doctor I would recommend you to apply topical steroids like clobetasol propionate cream on the affected areas twice daily and take antihistaminic like tablet levocetrizine 5 mg once daily at bedtime for 7-10 days.
This should resolve the lesions.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 36 hours later
Hi Dr. Asmeet,
My mother's groin intertrigo has almost cleared with the Sufraz-SN cream she was applying, but today, I noticed another red patch above her butt cheeks (photo attached). What is this?? Feeling really afraid as all these things are developing so close to her incision.
doctor
Answered by Dr. Asmeet Kaur Sawhney 41 minutes later
Brief Answer:
This is intertrigo

Detailed Answer:
Hi
I have reviewed the attached photograph and she has again developed intertrigo.
This is due to increased moisture in this area as well as due to hot and humid weather conditions.
I hope she has started taking a shower.
Ask her to wear loose cotton clothes including the underwear and keep the area dry.
She can use sufraz sn cream on the affected areas twice daily for 5-6 days and it will be fine.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 34 minutes later
Very relieving to hear Dr, thanks a lot. Is it better to not wear an underwear to allow more air? Shes nlf been wearing one all this time.

Also, she's currently using a toilet chair next to bed all the time as she cant walk all the way to the bathroom, so she uses cotton balls soaked in water to clean afterwards and dries again with cotton. Is that hygienic/okay? She was alsousing XXXXXXX baby wet wipes before but they felt a little "soapy".
doctor
Answered by Dr. Asmeet Kaur Sawhney 40 minutes later
Brief Answer:
Avoid underwear, use cotton balls

Detailed Answer:
Yes she can even avoid wearing underwear.
Yes she can use cotton balls for cleaning and drying herself.
If she is not comfortable in using wet wipes she can omit them and use cotton balls instead.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Skin rash

doctor1 MD

i am a 48 yr old woman currently diagnosed as menopausal. I have these itchy rashes on my abodomen, back and buttocks. They itch for several days,...

doctor1 MD

I am on several medications for an ac joint injury, lately ive been getting severe dry mouth, drinking upto 6 litres a day of water and still...

doctor1 MD

Hi, I have been taking Amoxicilin for 4 days. Yesterday I developed a rash on 1 foot (top) and today I have blisters on the same rash. No rash...

doctor1 MD

I have some tube of rash round like the size of Aimee some it God away u can't Evan see it some other time it show like red hot pinky color it...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?